Alert archive / Kentucky / Wind Advisories in 2006

Wind Advisory 5, NWS Paducah, KY

November 30, 20064 states

NWS Paducah, KY issued this wind advisory at Nov 30, 2006, 6:56 PM CST for 4 states. It took effect at Nov 30, 2006, 10:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2006, 6:56 PM CST (00:56 UTC)
In effect from
Nov 30, 2006, 10:00 PM CST
Expired
Dec 1, 2006, 10:31 AM CST
In force
13 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KPAH 010056
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
656 PM CST THU NOV 30 2006

...WINDY CONDITIONS ARE EXPECTED LATE TONIGHT AND EARLY FRIDAY...

.A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE NORTH ACROSS
THE REGION TONIGHT. IN THE WAKE OF THE LOW...STRONG AND GUSTY
WINDS ARE EXPECTED TO DEVELOP ACROSS THE REGION...ESPECIALLY
LATE TONIGHT INTO EARLY FRIDAY.

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-010900-
/O.NEW.KPAH.WI.Y.0005.061201T0400Z-061201T1600Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
656 PM CST THU NOV 30 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CST FRIDAY. 

A DEEPENING AREA OF LOW PRESSURE WILL MOVE NORTH ACROSS THE
LOWER OHIO VALLEY REGION TONIGHT. IN THE WAKE OF THE LOW...GUSTY
SOUTHWEST TO WEST WINDS FROM 20 TO 35 MPH ARE EXPECTED...WITH
OCCASIONAL GUSTS TO 45 MPH POSSIBLE OVERNIGHT. THE STRONG AND
GUSTY WINDS SHOULD PERSIST INTO THE MID MORNING HOURS FRIDAY...AND
DECREASE SOMEWHAT BY THE MIDDAY HOURS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NOLES
2 follow-up statements
000 
WWUS73 KPAH 010859
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
259 AM CST FRI DEC 1 2006

...WINDY CONDITIONS ARE EXPECTED TODAY...

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011800-
/O.EXT.KPAH.WI.Y.0005.000000T0000Z-061201T2200Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
259 AM CST FRI DEC 1 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

A DEEPENING AREA OF LOW PRESSURE MOVED NORTH ACROSS THE LOWER OHIO
VALLEY REGION OVERNIGHT. IN THE WAKE OF THE LOW...GUSTY SOUTHWEST TO
WEST WINDS FROM 20 TO 35 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS
TO 45 MPH POSSIBLE TODAY. THE STRONG AND GUSTY WINDS WILL
GRADUALLY TAPER OFF FROM SOUTHWEST TO NORTHEAST THROUGH THE DAY.
THE WORST HIT AREAS WILL BE ALONG INTERSTATE 64 IN SOUTHERN
ILLINOIS...AND THE EVANSVILLE TRI STATE AREA THROUGH THE MORNING
HOURS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DRS
000 
WWUS73 KPAH 011631
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1031 AM CST FRI DEC 1 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011745-
/O.CAN.KPAH.WI.Y.0005.000000T0000Z-061201T2200Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
1031 AM CST FRI DEC 1 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 30, 1:00 PM CST, 5 hours 56 minutes earlier.

Area forecast discussion, Nov 30, 1:00 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CST THU NOV 30 2006

.DISCUSSION...

18Z MESO ANALYSIS SHOWS COLD FRONT THRU ALL BUT FAR ERN PTNS FA...AT
LEAST W/NLYS PAST EVV/OWB-PAH. SIGNIFICANTLY COLDER AIR IS JUST
UPSTREAM...ESP ON NW PERIPHERY OF CWA...WHERE TEMPS ARE ALREADY DOWN
INTO THE MID 30S...AND ISOLATED REPORTS OF -SN (SPARTA) AND -PL (NRN
PERRY CO) HAVE BEEN RECEIVED. THINGS WL LIKELY STAY STATIONARY UNTIL
SURFACE LOW MOVES IN...WHICH MAY ACTUALLY SWING WINDS BACK AROUND TO
E-S IN WKY/SWIN WITH A LTL WARM AIR INTRUSION. NAM TAKES LOW INTO
FAR WKY BY MIDNIGHT WHILE GFS IS JUST TO THE NORTH INTO SRN IL.
THEREFORE WARM SECTOR CONVECTIVE/SLGT RISK SVR THREAT WL BE RETAINED
THRU THEN...MAYBE AS LATE AS 09Z FAR ERN PTNS FA. BOTH MODELS
RAPIDLY LIFT LOW(S) INTO ILX/IND FAS BY 12Z.

MODEL SOUNDINGS SHOW ALL PCPN...EVEN WRN PTNS FA...STAYING
PREDOMINANTLY LIQUID THRU MIDNIGHT TONIGHT. HOWEVER...WITH NOSE OF
COLD AIR ON PERIPHERY OF NW PTNS FA ALREADY...OTHER THAN SPORADIC
REPORTS THRU THIS EVENING...COULD POSSIBLY SEE EVAP
COOLING/DYNAMICAL EVOLUTION OF SYSTEM ALLOW FOR SLIGHTLY EARLIER
CHANGE-OVER FAR NW PTNS FA. EITHER WAY IT IS A PREDOMINANTLY
OVERNIGHT EVENT...WITH NEW HPC GRAPHICS SHIFTING SNOW/ICE BULLSEYES
NORTH AND WEST...AND GIVING OUR PREVIOUS WATCH AREA 1-2 MAX.
THEREFORE WE HAVE ISSUED AN ADVISORY FOR SAME AREA FOR SAME
AMOUNTS...TAPERING OFF TO MINOR (1/2 OR SO) TO TRACE ACCUMS TO THE
SOUTH AND EAST. THIS COLLABORATES NICELY W/NEIGHBORING WFOS AND HPC.

SNOW SHOULD END FRI AM WITH LIFT OUT OF LOW/COMMA HEAD...WITH MAYBE
A TENTH OR TWO ACROSS THE FAR NORTH POSSIBLE. AFTER THAT THE PRIMARY
CHALLENGE IS FORECASTING TEMPS...WITH SEVERAL FOR NOW
DRY/REINFORCING SHOTS OF COLD AIR W/TROF PASSAGES OVER THE COURSE OF
THE EXTENDED.

NEAR TERM TEMPS HEDGED CLOSER TO GFS PER HPC/NEIGHBORING
WFOS...THEN BLENDED W/NEW MEX MOS/HPC NOS OVER THE
EXTENDED...LIKEWISE AS COLLABORATED.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...WINTER WX ADVISORY TONIGHT FOR AREAS NW OF A DONIPHAN TO JACKSON LINE.
IL...WINTER WX ADVISORY TONIGHT FOR AREAS NW OF A CARBONDALE TO FAIRFIELD
LINE.
IN...NONE.
&&
Hazardous weather outlook, Nov 30, 2:43 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
243 PM CST THU NOV 30 2006

ILZ076>078-082-083-085>094-INZ081-082-085>088-KYZ001>022-
MOZ110>112-114-011100-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-WILLIAMSON-SALINE-GALLATIN-
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-
POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
243 PM CST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...MAINLY THIS
EVENING. A THIN LINE OF THUNDERSTORMS MAY DEVELOP AS A DEVELOPING
LOW PRESSURE SYSTEM SWEEPS INTO THE AREA. DAMAGING WINDS AND A
BRIEF TORNADO OR TWO WILL BE POSSIBLE WITH ANY SEVERE STORMS. IN
ADDITION...SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT
WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL.

RAIN WILL CHANGE TO SNOW LATE TONIGHT. RAIN MAY MIX WITH OR CHANGE
TO FREEZING RAIN OR SLEET BEFORE CHANGING TO SNOW...WITH TOTAL
SNOW AND ICE ACCUMULATIONS AN INCH OR LESS. WINDS WILL INCREASE TO
15 TO 25 MPH...WITH SOME HIGHER GUSTS TO 35 MPH POSSIBLE...AS THE
LOW PRESSURE SYSTEM MOVES ACROSS THE AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING OR OVERNIGHT.

ILZ075-080-081-084-MOZ076-086-087-100-107>109-011100-
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
243 PM CST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR POTENTIALLY UP TO TWO
INCHES OF SNOW AND ICE TONIGHT. SEE THE WINTER WEATHER ADVISORY
FOR MORE DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAIN EARLY THIS
EVENING. THIS MAY CAUSE SOME MINOR FLOODING PROBLEMS ON AREA
RIVERS AND STREAMS. SEE RELATED FLOOD PRODUCTS FOR MORE DETAIL.

WINDS WILL INCREASE TO 15 TO 25 MPH...WITH SOME HIGHER GUSTS TO
35 MPH POSSIBLE...AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE AREA
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING OR OVERNIGHT.

Nearby

Wind Advisories in Kentucky, 2006Wind Advisories in Illinois, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.